Thunderstorm Wind, Presidio
- When
- July 14, 5:22 PM CST to 5:33 PM CST
- Where
- Presidio County, Presidio
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 29.550, -104.370
No damage was reported.
A thunderstorm complex moved southeastward into the area. As it intensified over Jeff Davis county, merging thunderstorms produced severe weather across the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
A thunderstorm complex moved southeastward into the area. As it intensified over Jeff Davis county, merging thunderstorms produced severe weather across the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jul 14, 1:01 PM CST, 4 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 201 PM CDT SAT JUL 14 2007 .DISCUSSION... COLD FRONT THAT ENTERED THE AREA YESTERDAY HAS PUSHED INTO THE SOUTHERN CWA THIS AFTERNOON WITH A FEW STORMS ON RADAR ALONG THE RIO GRANDE. WILL CARRY CHANCE POPS TONIGHT SOUTH WITH ISOLATED NORTH OF PECOS RIVER. STILL DEALING WITH UPPER RIDGE CENTERED OVER THE 4 CORNERS REGION. RIDGE AXIS EXPECTED TO SHIFT EASTWARD OVER THE CENTRAL PLAINS LATER IN THE WEEK. THIS SHOULD RESULT IN WARMER TEMPERATURES FOR THE REGION... HOWEVER CURRENT LONG RANGE GUIDANCE HAS BELOW NORMAL TEMPERATURES FROM MID WEEK ON... WITH HIGHS BACK INTO THE 80S ON THURSDAY. THAT WOULD APPEAR TO BE A FRONTAL PASSAGE BUT MODELS DEVELOP NO FRONT NEAR THE AREA. EXPECT TO SEE LATER MOS OUTPUT WARMER. OTHER UPPER FEATURE OF INTEREST IS GREAT LAKES TROUGH THAT DEEPENS THIS WEEK WITH LOW PRESSURE WORKING DOWN ALONG THE TEXAS GULF COAST. MODELS TAKE THIS WEAKNESS AND PULL IT AROUND THE RIDGE. WILL HAVE TO WATCH THIS FEATURE... SUBSIDENCE ON THE WEST SIDE COULD SUPPRESS RECENT CONVECTION. EASTERLY SURFACE FLOW WILL CONTINUE THROUGH THE REST OF THE WEEKEND INTO TUESDAY BECOMING MORE SOUTHERLY WEDNESDAY THROUGH END OF THE FORECAST. UPSLOPE FLOW WILL ACCOUNT FOR COOLER TEMPS NEXT FEW DAYS IN POST FRONTAL CONDITIONS AND HELP TO DEVELOP STORMS OVER THE HIGHER ELEVATIONS OUT WEST. GUIDANCE CONTINUES TO GIVE SINGLE DIGIT POPS BUT WE HAVE HAD STORMS ACROSS THE AREA EACH DAY. SOME DAYS THIS PAST WEEK WE HAVE SEEN 40 TO 50 PERCENT COVERAGE DURING THE AFTERNOON. POST FRONTAL CONDITIONS MAY DISRUPT THIS PATTERN SOMEWHAT BUT PLAN TO CARRY AT LEAST LOW POPS CENTRAL ON SUNDAY. PRECIPITABLE WATER LOOKING LOWER ON MODEL SOUNDINGS BUT STILL AROUND AN INCH... SO COULD SEE SOME LOCALLY HEAVY RAINFALL ESPECIALLY WITH A WEAK WIND FIELD. WILL HIGHLIGHT IN HWO. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 67 93 67 95 / 10 10 10 10 CARLSBAD NM 67 97 67 98 / 20 20 20 10 DRYDEN TX 71 98 70 98 / 30 10 10 10 FORT STOCKTON TX 71 97 70 97 / 30 10 10 10 GUADALUPE PASS TX 67 90 67 91 / 30 10 10 10 HOBBS NM 65 94 66 97 / 10 20 20 10 MARFA TX 58 88 60 88 / 30 10 10 10 MIDLAND INTL AIRPORT TX 67 96 67 96 / 10 10 10 10 ODESSA TX 70 97 69 97 / 10 10 10 10 WINK TX 70 102 73 103 / 20 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 01/72
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 200 PM CDT SAT JUL 14 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-151900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 200 PM CDT SAT JUL 14 2007 /100 PM MDT SAT JUL 14 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY ALONG AND WEST OF THE PECOS RIVER. THE BEST CHANCE OF THUNDERSTORM DEVELOPMENT WILL BE ACROSS THE BIG BEND REGION...THE MARFA PLATEAU AND PRESIDIO VALLEY...THE GUADALUPE AND DAVIS MOUNTAINS...AND THE VAN HORN CORRIDOR. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING. STRONG WINDS IN EXCESS OF 50 MPH...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 312 PM CDT SAT JUL 14 2007 TXZ057-258-142115- VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS- 312 PM CDT SAT JUL 14 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN CULBERSON COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF PINE SPRINGS AT 312 PM CDT/212 PM MDT/...AND WAS NEARLY STATIONARY. ADDITIONAL STRONG THUNDERSTORMS WERE LOCATED 4 MILES SOUTHWEST OF PINE SPRINGS AND 13 MILES SOUTH OF PINE SPRINGS. THESE STORMS WERE ALSO NEARLY STATIONARY. THESE STORMS WILL AFFECT PORTIONS OF STATE HIGHWAY 54 BETWEEN PINE SPRINGS AND VAN HORN...HIGHWAY 62/180 ON EITHER SIDE OF GUADALUPE PASS AND RURAL AREAS OF NORTHWESTERN CULBERSON COUNTY. THESE STORMS WILL BE CAPABLE OF PRODUCING PEA TO MARBLE SIZE HAIL...STRONG WINDS IN EXCESS OF 45 MPH...HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
No damage was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41950.